Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 1996, 10:10 PM CDT for Bedford County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1996, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 7, 1996, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bedford County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 080311 SVRBNA TNC003-080400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1010 PM CDT SUN JUL 7 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...BEDFORD COUNTY AT 1010PM CDT A POTENTIALLY SEVERE THUNDERSTORM WAS LOCATED EAST OF LEWISBURG MOVING EAST AT 30 MPH. THE STORM SHOULD BE NEAR SHELBYVILLE BY 1030 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:44 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 7, 7:44 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT SUN JUL 7 1996 00Z SOUNDING SHOWS HI INSTABILITY OVR BNA THIS PM. DO NOT BLV THAT THE LN OF TRW MOVG EWD FM WRN TN WL DIE OUT ANY TIME SOON. QUICK LUK AT 12Z MODELS SHOWS THAT NGM IS VERIFYING WELL SO FAR. MOS GUID VALUES LUK REASONABLE...XCPT FOR HI MON. BLV MOS A COUPLE OF DEGREES TOO WM. AS FOR CURNT ZNS...BLV POPS ACRS MID TN...ESP NRN HALF FM TN RIVER TO BNA SHUD BE INCREASED TO AT LEAST 60 PCT. SUGGEST UPPER 80S OR NR 90 DEGREES FOR HI TMRW. OTRW...NO FURTHER CHANGES NEEDED. ROSE
In the hours before
Local storm report, Jul 7, 9:19 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 PM CDT SUN JUL 07 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
840 PM COUNTY WIDE TN TREES DOWN ACROSS COUNTY
07/07/96 WAYNE REPORTED BY LOCAL LAW
ENFORCEMENT.
850 PM WAVERLY TN TREES AND POWER LINES DOWNn
07/07/96 HUMPHREYS REPORTED BY LOCAL LAW
ENFORCEMENT.
END/ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Jul 7, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Decatur | 38 min |
| Jul 7, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 33 min |
| Jul 7, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 33 min |
| Jul 7, 8:48 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis | 42 min |
| Jul 7, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 42 min |
| Jul 7, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 55 min |
| Jul 7, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 49 min |
| Jul 7, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 49 min |
| Jul 7, 9:37 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 38 min |
| Jul 7, 9:49 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Marshall | 41 min |
| Jul 8, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 58 min |
| Jul 8, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.